Doctor insights on:
Since Depakote and benzodiazepines affect gaba, would someone discontinuing Depakote experience symptoms similar to benzo withdrawal. If not, why not?
A little different: It depends on the variables you are examining. From the standpoint of seizure prevention, stopping either medicine suddenly can result in in a seizure threshold that is lower than before the medicine was initiated. However, the half life of Depakote is much longer than most benzodiazepines so the effects of stopping it are more subtle than sudden discontinuation of benzodiazepines. Stay safe! ...Read more
Divalproex, is a seizure medicine, the generic name is valporic acid, it has been in the market as an antiseizure medicine for long time, it is a good medicine, helps to control almost all types of common seizures, partial, generalized, absence, myoclonic, atonic, ..Etc.It can be used as a mood stabilizer in psychiatric patients. It has adverse effects on the liver, ...Read more
After 20+ yrs (simple-partial) seizure free, going off Depakote (250mg, 4x/day), drop. 250 every 2 wks. At 500 mg, feeling anxious.Withdrawal symptom?
Seizure-free for 20 yrs; discontinued 1000 mg Depakote over 2 months. No seizures, but new anxiety. Lower gaba? Withdrawal syndrome? How long? Treat?
Depak ore: Typically there is not a withdrawal syndrome associated with the discontinuation of depakote. As the medication is used to treat such conditions as bipolar disorder, seizures, and headaches, and these conditions may recur or intensify with abrupt stopping of the drug, it is recommended to gradually lower the dose and stop in consultation with the prescribing physician. ...Read more
Must be careful: Yes, it is safe- but keep in mind: This is normally done slowly. Depending on what dose you use, the amount you take is gradually reduced over weeks, to prevent the risk of a withdrawal effect, such as nausea or a seizure. For example, if you use 500 mg twice a day, a typical reduction would be to 250 mg twice a day for one week, then 250 mg once a day for one week, then stop. ...Read more
Help! i know they say don't come off of Depakote urself but I have heard a lot say there were no side effects for them doing so. I also take seroquel?
Relapse vs withdrawl: While there are usually no side-effects, ie withdrawal, from stopping depakote, there is a very real risk of relapse. That is, the original problem that led to taking Depakote in the first place could return. Since Depakote is used for serious conditions, stopping this treatment without close monitoring by your doctor could be very risky. ...Read moreSee 2 more doctor answers
I am on deptakote for headaches. I have only had 2 seizures in the past. If I stop taking depakote could I have a seizure ?
That depends: If you have epilepsy, then sudden withdrawal of depakote will increase your risk for a seizure. If you do not have epilepsy and are prescribed depakote only for headache, it would be very rare for withdrawal to cause new seizures but can cause tremor, worsened headache, and anxiety. It should be stopped using a taper under direction of your doctor. ...Read more
I take klonipon 0.5 mg and Depakote 3 times a day what is a normal laying down blood pressure. I am in Xanax detox
Normal range: BP lying down and sitting up are generally pretty much the same. Withdrawal from benzodiazepines, if done too rapidly, can result in higher blood pressure as a withdrawal syndrome response. Whatever your normal pressure is (110/70 is average) should be your lying down blood pressure while being tapered from xanax, especially if Clonazepam is being used to help taper you. ...Read moreSee 1 more doctor answer
Seizures caused from depleation of good sodium in my body. Caused from over medication of drug soma. Went into hospital, they brought sodium levels up through i.V's. Taking Depakote 500 mg. 1x per day to avoid seizures. Suggest support groups, effects on
It : It is probably true than anyone can have a seizure under the right conditions. These conditions include poisoning by prescription or recreational drugs, withdrawal from prescription or recreational drugs (including alcohol), brain injuries, general illnesses, and abnormal levels of blood salts (electrolytes -- including sodium). When people have seizures with provocation, they are not considered to have epilepsy, and usually don't require long term seizure medication. People who have a tendency to have repeated seizures with little or no provocation have epilepsy. The diagnosis is made by history, and supported by results from tests like brain-wave recordings (eegs) and brain imaging (usually mri). Epilepsy usually does require long-term use of seizure medications like depakote, or other interventions like epilepsy surgery. Taking Depakote for a provoked seizure is an unusual clinical approach. Depakote can be given for other reasons. Since Depakote use can be accompanied by serious short term and long term side effects, it is important to see a doctor to develop a better understanding for its use in specific cases. ...Read more
Depakote is the brand name for a medication known as valproic acid. It is most commonly used to treat seizures, though it can also be used as a mood stabilizer in certain psychiatric disorders. It is used to treat multiple seizure types and can be used alone or with other seizure medications if needed. Common side effects include nausea, dizziness, ...Read more
- Talk to a doctor live online for free
- Depakote withdrawal time
- Depakote withdrawal side effects
- Depakote alcohol withdrawal
- Ask a doctor a question free online
- Withdrawal from depakote
- Withdrawal symptoms of depakote
- Depakote withdrawal bipolar
- Withdrawal symptoms
- Talk to a neurologist online